New dilantin and toxic reactions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

loveslight57
New Member


Date Joined Aug 2007
Total Posts : 12
   Posted 10/24/2008 7:06 AM (GMT -7)   
Has anyone experienced an increase in blood levels of phenytoin since switching to the "New dilantin"
I had a toxic reaction recently and my level has been slowly rising over the last several monthes.
It is now 25. I usually ran 18-20.

djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 10/26/2008 5:19 AM (GMT -7)   
Hi there,

The new dilantin is not very common I dont think (Since the old one was uncommon) although I do know there are people on this forum who use it. RanMan knows a lot about the new Dilantin so hopefully he will pick up on this thread. I, myself, have not heard of any toxicity associated with the new dialntin. Have you consulted a doctor about this?

Darren
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


loveslight57
New Member


Date Joined Aug 2007
Total Posts : 12
   Posted 10/26/2008 6:34 AM (GMT -7)   
Hi
I have been under a doctors care since 1991 and have had no problems with the old dilantin formulation.
I have been reading about people expreriencing problems maintaining their therapeutic levels on the new dilantin
from Pfizer. An article in the star ledger newspaper in NJ. by Ed Silverman outlined some of the problems.

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 665
   Posted 10/26/2008 10:34 AM (GMT -7)   

loveslight57,

I have been on phenytoin for 29 years and the only time it has gone toxic is if it is taken with a cold or flu medication containing ANTIHISTIMINE or DECONGESTANT.

These drugs weaken the stomach lining causing the phenytoin to metabilize faster and causing more of the to enter the blood stream.

No "over the counter" medications containing Antihistimine should not be taken, most Doctors don't tell you that.

Also, soft drinks (diet) containing "ASPERTAME" can cause your blood levels to go toxic.

Randy (RanMan)


Diagnosed with Epilepsy & Ulcerative Colitis.
Current Medications: Diantin 275mg, Pheonobarb 150mg, Asocol 3,000 mg.


loveslight57
New Member


Date Joined Aug 2007
Total Posts : 12
   Posted 10/28/2008 6:23 AM (GMT -7)   
Hi,
I haven't taken any antihistamines and rarely have anything with aspartame.
I read that it actually may lower your level. The only variable that I can think of is the dilantin.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:50 AM (GMT -7)
There are a total of 2,735,832 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151437 registered members. Please welcome our newest member, stevclemon.
267 Guest(s), 13 Registered Member(s) are currently online.  Details
TOOTY, Michael_T, tickcheckguy, Bucko, getting by, magoo2, Pratoman, NiceCupOfTea, pmm73, fibrocushie, houseboy, Not-there-yet, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer